Alert archive / Illinois / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 63, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 10, 2005, 7:59 PM CDT for Rock Island County, Illinois. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2005, 7:59 PM CDT (00:59 UTC)
- Expired
- Jun 10, 2005, 8:33 PM CDT
- In force
- 34 min
- Issued by
- NWS Quad Cities, IA
- Area
- Counties, with a storm outline in the text
County Rock Island County, IL
The radar
The Quad Cities radar (KDVN), 25 km from the middle of the area, began a volume at 01:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 1.0 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1968 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1398 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDVN 110100 SVRDVN ILC161-110130- /O.NEW.KDVN.SV.W.0063.050611T0059Z-050611T0130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA IL 759 PM CDT FRI JUN 10 2005 THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN ROCK ISLAND COUNTY IN NORTHWEST ILLINOIS * UNTIL 830 PM CDT * AT 757 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PORT BYRON...OR ABOUT 10 MILES NORTHEAST OF EAST MOLINE...AND MOVING NORTH AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... PORT BYRON...NOW 3 MILES EAST OF CORDOVA BY 810 PM CDT. THIS INCLUDES INTERSTATE 88 BETWEEN MILE MARKERS 7 AND 8. THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY FROM WINDOWS. THIS STORM IS ALSO PRODUCING HEAVY RAIN AND URBAN AND SMALL STREAM FLOODING. LAT...LON 4157 9036 4156 9022 4167 9021 4174 9028 $$ MCCLURE
2 follow-up statements
000 WWUS53 KDVN 110106 SVSDVN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 805 PM CDT FRI JUN 10 2005 ILC161-110130- /O.CON.KDVN.SV.W.0063.000000T0000Z-050611T0130Z/ ROCK ISLAND IL- 805 PM CDT FRI JUN 10 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 830 PM CDT FOR NORTHEASTERN ROCK ISLAND COUNTY... AT 802 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER NORTHEASTERN ROCK ISLAND COUNTY...OR ABOUT 11 MILES NORTHEAST OF EAST MOLINE...MOVING NORTH AT 20 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... 3 MILES EAST OF CORDOVA...NOW 3 MILES EAST OF PRINCETON WILDLIFE AREA AT 810 PM THIS STORM IS ALSO PRODUCING HEAVY RAIN AND URBAN AND SMALL STREAM FLOODING. LAT...LON 4162 9032 4161 9023 4168 9022 4174 9031 $$ MCCLURE
000 WWUS53 KDVN 110133 SVSDVN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 833 PM CDT FRI JUN 10 2005 ILC161-110143- /O.EXP.KDVN.SV.W.0063.000000T0000Z-050611T0130Z/ ROCK ISLAND IL- 833 PM CDT FRI JUN 10 2005 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ROCK ISLAND COUNTY EXPIRED AT 830 PM CDT... THE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING SEVERE WEATHER HAS MOVED OUT OF THE WARNED AREA. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. LAT...LON 4162 9032 4161 9023 4168 9022 4174 9031 $$ MCCLURE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 1:45 PM CDT, 6 hours 14 minutes earlier.
Area forecast discussion, Jun 10, 1:45 PM CDT, 6 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 145 PM CDT FRI JUN 10 2005 .SYNOPSIS... THE UPPER PATTERN AND SURFACE PATTERN ARE LARGELY UNCHANGED TODAY COMPARED TO YESTERDAY...HOWEVER...MESOSCALE DETAILS HAVE HELPED INCREASE THE CHANCE OF THUNDERSTORMS OVER THE LOCAL AREA. AN OUTFLOW BOUNDARY HAS PUSHED EAST TO NEAR THE MISSISSIPPI RIVER...AS AN MCV MOVED NORTH OUT OF MISSOURI. THIS HAS BROUGHT STORMS TO SOUTHERN AND NORTHERN PORTIONS OF THE AREA. VERY HEAVY RAIN AND SMALL HAIL HAVE OCCURRED IN THE NORTH...WHERE CONVECTION HAS BECOME SURFACE BASED IN THE LAST HOUR. && .DISCUSSION... IN GENERAL...WILL KEEP GOING FORECAST INTACT THROUGH SUNDAY NIGHT...AS A LOW CONFIDENCE UNSETTLED PERIOD OF SCATTERED STORMS AND MCS POTENTIAL EXISTS IN THE WARM SECTOR. ANOTHER MAJOR MCS IS EXPECTED TO DEVELOP TONIGHT OVER NEBRASKA AND KANSAS...WITH MORE CONVECTION BREAKING OUT ALONG A NORTHWARD MOVING MCV OVER NORTHERN MISSOURI MOVING INTO IOWA THIS EVENING. THE COMBINATION OF THESE FEATURES PROPAGATING TOWARD THE WESTERN PORTIONS OF THE CWA...AND WARM ADVECTION ALOFT...WILL KEEP THE THREAT OF SCATTERED STORMS GOING TONIGHT THROUGH SUNDAY. TEMPS WILL AGAIN CLIMB INTO THE LOWER TO MID 80S IN GENERAL THROUGH SUNDAY...WITH LOWS IN THE MID 60S TO LOWER 70S. THERE REMAINS A LOW THREAT FOR PULSE SEVERE STORMS...BUT LACK OF DEEP LAYER SHEAR AND AN INCREASINGLY MOIST ATMOSPHERE SHOULD INHIBIT STORMS FROM SUSTAINING SEVERE. MONDAY...MODELS SUGGEST THAT THE MAIN CHUNK OF UPPER ENERGY IN THE SOUTHWEST WILL BEGIN LIFTING NORTHEAST...POSSIBLY NEGATIVELY TILTED. THIS SHOULD BE THE PERIOD OF HIGHEST PREDICTABLE COVERAGE IN THE NEXT SEVEN DAYS. ALSO...DEPENDING ON TIMING...SIGNIFICANT SEVERE WEATHER MAY ALSO RESULT MONDAY AFTERNOON AND EVENING. AFTER MONDAY NIGHT...THE UPPER LOW IS EXPECTED TO MOVE SLOWLY OUT OF THE REGION AS THE EASTERN RIDGE GRADUALLY FLATTENS. WILL KEEP LOW POPS GOING THROUGH TUESDAY NIGHT...BUT ACTIVITY SHOULD BE LESS INTENSE THAN MONDAYS STORMS. WEDNESDAY THROUGH FRIDAY WILL SEE SEASONAL TEMPERATURES AND LIKELY DRY CONDITIONS AS MID LEVEL RIDGING SPREADS OVER THE REGION. HOWEVER...CONFIDENCES ON TIMING THIS WEATHER PATTERN CHANGE IS LOW...AND MAY BE DELAYED WITH MORE ENERGY POURING INTO THE WESTERN STATES...AND A RATHER POWERFUL BERMUDA ALREADY IN PLACE. ..ERVIN.. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && ERVIN
Hazardous weather outlook, Jun 10, 4:52 AM CDT, 15 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 452 AM CDT FRI JUN 10 2005 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-111100- BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO- CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL- HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA- JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA- MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL- SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL- WASHINGTON IA-WHITESIDE IL- 452 AM CDT FRI JUN 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST...EAST CENTRAL...AND SOUTHEAST IOWA...NORTHWEST...NORTH CENTRAL...AND WEST CENTRAL ILLINOIS...AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE FORECAST THIS MORNING... LATER THIS AFTERNOON AND EVENING...AND AGAIN OVERNIGHT. NO SIGNIFICANT WEATHER IS EXPECTED TODAY...BUT LOCALLY HEAVY RAIN AND ISOLATED SEVERE WEATHER IN THE FORM OF DAMAGING WIND AND LARGE HAIL ARE POSSIBLE OVERNIGHT...MAINLY WEST OF THE MISSISSIPPI RIVER. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT RISK OF SEVERE WEATHER FOR EASTERN IOWA AND WESTERN ILLINOIS ON SATURDAY. ANY ONGOING THUNDERSTORMS OVERNIGHT WILL END IN THE MORNING... BUT THUNDERSTORM DEVELOPMENT IS POSSIBLE IN THE AFTERNOON AND EVENING. SOME OF THESE THUNDERSTORMS MAY BE SEVERE...WITH DAMAGING WINDS...LARGE HAIL...AND HEAVY RAIN AS THE MAIN THREATS. THUNDERSTORMS ARE ALSO POSSIBLE ON SUNDAY AND MONDAY...WITH THE GREATEST CHANCES BETWEEN MID AFTERNOON AND EARLY MORNING EACH DAY. THESE STORMS MAY ALSO BRING DAMAGING WINDS...LARGE HAIL...AND HEAVY RAIN...WITH A THREAT OF SEVERE THUNDERSTORMS EACH DAY. LOCALIZED FLOODING COULD OCCUR IF HEAVY RAIN AFFECTS LOCAL AREAS REPEATEDLY OVER THE NEXT FEW DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH THIS EVENING...BUT MAY BE REQUIRED OVERNIGHT...AS WELL AS DURING THE WEEKEND. WOLF/MAYES
In the hours before
Local storm report, Jun 10, 6:26 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
626 PM CDT FRI JUN 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0612 PM HAIL 1 E TEEDS GROVE 42.02N 90.23W
06/10/2005 0.50 INCH CLINTON IA LAW ENFORCEMENT
0611 PM TSTM WND GST NEW LONDON 40.93N 91.41W
06/10/2005 40 MPH HENRY IA TRAINED SPOTTER
&&
MDBLocal storm report, Jun 10, 6:28 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
628 PM CDT FRI JUN 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND GST NAUVOO 40.55N 91.38W
06/10/2005 52 MPH HANCOCK IL TRAINED SPOTTER
&&
MDBNearby
Severe Thunderstorm Warnings in Illinois, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.